Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Why is my hard palate white with an altered taste in my mouth?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
my Hard Palate is almost white in color (not film just looks white) soft palate has red dots (not growths just dots) on it in a cluster in one area. The taste in my mouth is altered.(tongue feels slightly numb but its not) what could this be? I had a really bad Sinus infection a week ago and I am finishing Amoxil. My palate in my mouth (the hard palate) is always more white in color than pink is that worrysome? I have lupus but only take atenolol 12.5mg Twice a day and Plaquenil 200mg twice a day
Posted Sat, 1 Mar 2014 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 52 minutes later
Brief Answer: viral infection Detailed Answer: Hello, Thanks for your query. The hard palate is always light in colour to the soft palate or the other mucosa of the mouth. There is no need to worry.You should eat iron rich diet. If you are anemic then there are more chances of it being white in colour. Red dots on the soft palate could be because of viral infection . as you said you have sinus infection , this could be the cause of it.You should continue the antibiotic .In addition for the sinus infection you should use decongestants . Get ent consultation to confirm the diagnosis . In doubt do reply
Above answer was peer-reviewed by
Follow-up: Why is my hard palate white with an altered taste in my mouth? 31 minutes later
wow thanks doctor! Yes I have 5 more days of antibiotic to go I will finish! I am anemic confirmed with a HIGH TIBC and LOW iron and Ferriton levels but I cant find an iron supplement that doesn't give me stomach issuescould the altered taste be from my antibiotic or no?How does an ENT decide if assymetrical Tonsils are needed to be taken out for possible lymphoma? what do they look for? my left one is about 50% bigger w/deep crypts, no stones no swollen nodes. - now this is how it was BEFORE I got sick..... sorry this is my last question
Answered by Dr. Abhishek Sharma 11 hours later
Brief Answer: Eat healthy food and drink lots of water Detailed Answer: Hello, Yes altered taste could be because of the antibiotics. You could use in addition probiotics and antacids like omeprazole and domperidom tablets . For Iron improvement it is better that you eat healthy food rather than taking supplements, as the supplements might cause constipation and other problems. You should take Dates that is the best thing easily available , if available then you can take XXXXXXX ,spinach etc, drink lots of milk and avoid constipation by taking leafy vegetables or sprouted beans etc. If non vegetarian then its better. Tonsils could be enlarged due to some local dental infection ,if not then could be because of acid reflux or heart burn for that i said to take omeprazole . Tonsils need not be lymphoma always , but yes if it does not decrease in size and increases instead then you could think of lymphoma . One tonsil can be bigger than other need not always be equal in size. If you have fever not settling down with antibiotics, night sweats , weakness etc then you can think of other things, not now. First take the medicine and if you are improving then do not worry. In doubt do reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor